MAUDE Adverse Event Report: VYAIRE MEDICAL AIRLIFE HMEF 1000/S WITH FLEXIBLE TUBE AND DOUBLE SWIVEL ELBOW, DISPOSABLE; FILTER, BACTERIAL, BREATHING-CIRCUIT

VYAIRE MEDICAL AIRLIFE HMEF 1000/S WITH FLEXIBLE TUBE AND DOUBLE SWIVEL ELBOW, DISPOSABLE; FILTER, BACTERIAL, BREATHING-CIRCUIT
Model Number AIRLIFE¿ HMEF 1000/S WITH FLEXIBLE TUBE AND DOUBLE SWIVEL ELBOW, DISPOSABLE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.However, the customer stated that the device is available for evaluation.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported to vyaire medical that two airlife hmef 1000/s with flexible tube and double swivel elbow, disposable leaks on 2 anesthesia circuits (180ml).The issue occurred during patient-use and the defective filters were replaced.The customer also indicated that due to the issue, patient management was delayed.No patient harm was noted.
 
Additional Manufacturer Narrative
Result of investigation: according to the photo investigation, the leakage was from the 22mm double swivel elbow and adapter.The retain sample of lot 0207771 was tested.And failed the leak test.The root cause is determined to be presence of o-ring and improper operator error that worker did not fully inspect with proper rotation speed.

Brand Name
AIRLIFE HMEF 1000/S WITH FLEXIBLE TUBE AND DOUBLE SWIVEL ELBOW, DISPOSABLE
Common Device Name
FILTER, BACTERIAL, BREATHING-CIRCUIT
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa IL 60045
MDR Report Key10713358
Report Number3004050971-2020-00008
Device Sequence Number17070973
Product Code CAH
UDI-Device Identifier10190752139848
UDI-Public(01)10190752139848(10)0207771
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K964204
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIRLIFE¿ HMEF 1000/S WITH FLEXIBLE TUBE AND DOUBLE SWIVEL ELBOW, DISPOSABLE
Device Catalogue Number557019500
Device Lot Number0207771
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer04/18/2021
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;